Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 264, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 7:46 PM CDT for Robertson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 8, 2012, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2450 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS54 KOHX 090046
SVROHX
TNC147-090115-
/O.NEW.KOHX.SV.W.0264.120709T0046Z-120709T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 815 PM CDT
* AT 744 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR PROVIDENCE...MOVING WEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORLINDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
&&
LAT...LON 3664 8656 3657 8661 3657 8686 3665 8689
3666 8679 3666 8659
TIME...MOT...LOC 0046Z 094DEG 15KT 3664 8663
$$
FORECASTER:131 follow-up statement
278
WWUS54 KOHX 090103
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CDT SUN JUL 8 2012
TNC147-090115-
/O.CON.KOHX.SV.W.0264.000000T0000Z-120709T0115Z/
ROBERTSON TN-
803 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROBERTSON COUNTY UNTIL 815 PM CDT...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF CROSS PLAINS...OR 12
MILES NORTHEAST OF SPRINGFIELD...MOVING WEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN ROBERTSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3665 8659 3657 8667 3657 8686 3665 8689
3666 8679
TIME...MOT...LOC 0103Z 094DEG 15KT 3661 8673
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:47 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 8, 6:47 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 647 PM CDT SUN JUL 8 2012 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .AVIATION...00Z AVIATION DISCUSSION. PULSE TYPE SHWRS/TSTMS WILL CONTINUE THRU 09/03Z...WITH TEMPO MVFR/IFR VSBYS/CEILINGS CONDITIONS...WITH SHWRS/TSTMS BECOMING MORE NUMEROUS AFTER 09/16Z-09/24Z AS A COLD FRONT APPROACHES THE MID STATE. EXPECT AT LEAST PREVAILING MVFR CEILINGS DURING THE 09/16Z-09/24Z TIME FRAME. && .PREV DISCUSSION.../ISSUED 502 PM CDT SUN JUL 8 2012/ DISCUSSION... SHORT TERM...EXPECT CURRENT ROUND OF STORMS TO WEAKEN AS DAYLIGHT DIMINISHES. WILL MOST LIKELY SEE SOME LINGERING ACTIVITY OVERNIGHT, SHOWERS AND THUNDERSTORM CHANCES WILL REAPPEAR MONDAY AS THE MUCH ANTICIPATED COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY TO ARKANSAS INCHES CLOSER TO THE MID-STATE. SOUNDINGS ARE SATURATED WITH PWAT VALUES STILL TOPPING OUT AROUND 2 INCHES THROUGH MONDAY AND TUESDAY AS THE FRONT LINGERS AROUND OUR AREA. TEMPS ARE EXPECTED TO BE MUCH COOLER THAN THE PREVIOUS WEEK, WITH HIGH TEMPERATURES REACHING THE LOW 90S MONDAY AND AS THE FRONT SETTLES INTO THE AREA OVERNIGHT MONDAY AND INTO TUESDAY TEMPERATURES SHOULD SETTLE IN THE MID TO HIGH 80S ON TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WEDNESDAY NIGHT. LONG TERM...WEDNESDAY THE FRONTAL BOUNDARY IS EXPECTED TO BE POSITIONED OVER THE SOUTHEASTERN PORTION OF OUR AREA BRINGING A DECREASE IN POPS IN THE NORTHWEST. AS THE FRONT MOVES OFF TO THE SOUTH, CONDITIONS LOOK TO BE DRIER IN THE NORTHWEST ON THURSDAY. HOWEVER PLENTY OF MOISTURE REMAINS MAINLY OVER THE EASTERN HALF OF THE AREA AND A SERIES OF UPPER LEVEL SHORTWAVES ALONG WITH DAYTIME INSTABILITY KEEP A CHANCE OF PRECIPITATION IN THE FORECAST THROUGHOUT THE WEEKEND....WITH THE SOUTHEASTERN PORTIONS OF OUR AREA SEEING THE HIGHEST RAINFALL AMOUNTS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE MID 80S FOR THE REMAINDER OF THE EXTENDED....WITH HIGHS IN THE UPPER 70S FOR THE PLATEAU ON WEDS AND THURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUL 8 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-091015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 8, 7:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/08/2012 MACON TN LAW ENFORCEMENT
TREES DOWNED ACROSS THE COUNTY.
&&
31Local storm report, Jul 8, 7:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 5 E LEBANON 36.21N 86.23W
07/08/2012 WILSON TN EMERGENCY MNGR
MULTIPLE TREE DOWN REPORTS AT 4200 AND 4600 TROUSDALE
FERRY RD. ANOTHER REPORT ON LINWOOD RD 5 MILES E OF
LEBANON.
&&
TBOUCHERLocal storm report, Jul 8, 7:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 3 E LEBANON 36.21N 86.27W
07/08/2012 WILSON TN EMERGENCY MNGR
TREE DOWN AT 2340 BLUEBIRD RD. 3 MILES E OF LEBANON.
&&
TBOUCHERLocal storm report, Jul 8, 7:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG CELINA 36.55N 85.50W
07/08/2012 CLAY TN LAW ENFORCEMENT
A FEW TREES WERE DOWNED ON ROADWAYS ACROSS THE COUNTY.
&&
31Local storm report, Jul 8, 7:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 4 NW WATERTOWN 36.14N 86.19W
07/08/2012 WILSON TN EMERGENCY MNGR
TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES
NW OF WATERTOWN.
&&
TBOUCHERLocal storm report, Jul 8, 7:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
0515 PM LIGHTNING 5 N FRANKLIN 36.00N 86.84W
07/08/2012 WILLIAMSON TN 911 CALL CENTER
911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
RESULTING IN A TRANSFORMER BLOWING.
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN EMERGENCY MNGR
AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.
0520 PM TSTM WND DMG 5 N BRENTWOOD 36.07N 86.79W
07/08/2012 DAVIDSON TN EMERGENCY MNGR
SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.
0525 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
07/08/2012 SMITH TN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED ACROSS THE COUNTY.
0528 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN LAW ENFORCEMENT
NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
INTERSECTIONS IN WEST NASHVILLE.
0546 PM TSTM WND DMG 4 NW WATERTOWN 36.14N 86.19W
07/08/2012 WILSON TN EMERGENCY MNGR
TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES
NW OF WATERTOWN.
0551 PM TSTM WND DMG 5 E LEBANON 36.21N 86.23W
07/08/2012 WILSON TN EMERGENCY MNGR
MULTIPLE TREE DOWN REPORTS AT 4200 AND 4600 TROUSDALE
FERRY RD. ANOTHER REPORT ON LINWOOD RD 5 MILES E OF
LEBANON.
0555 PM LIGHTNING GAINESBORO 36.36N 85.65W
07/08/2012 JACKSON TN 911 CALL CENTER
FIFTY YEAR OLD FEMALE STRUCK BY LIGHTNING ON ANDERSON
VILLAGE LANE.CONDITION OF PERSON UNKNOWN AT THIS TIME.
0600 PM HAIL 5 NE MURFREESBORO 35.90N 86.33W
07/08/2012 E0.88 INCH RUTHERFORD TN EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN LASCASSAS.
0600 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
07/08/2012 RUTHERFORD TN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
THE COUNTY.
0601 PM TSTM WND DMG 3 E LEBANON 36.21N 86.27W
07/08/2012 WILSON TN EMERGENCY MNGR
TREE DOWN AT 2340 BLUEBIRD RD. 3 MILES E OF LEBANON.
0700 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/08/2012 MACON TN LAW ENFORCEMENT
TREES DOWNED ACROSS THE COUNTY.
0700 PM LIGHTNING 6 N LAFAYETTE 36.61N 86.03W
07/08/2012 MACON TN LAW ENFORCEMENT
LIGHTNING HIT A TREE THAT CAUSED A FIRE IN A FIELD NEAR
UNDERWOOD ROAD.
0708 PM TSTM WND DMG CELINA 36.55N 85.50W
07/08/2012 CLAY TN LAW ENFORCEMENT
A FEW TREES WERE DOWNED ON ROADWAYS ACROSS THE COUNTY.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:53 PM CDT | Special Weather Statement | OHX | Clay, Overton, Pickett | 22 min |
| Jul 8, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| Jul 8, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 21 min |
| Jul 8, 8:44 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Robertson, Stewart | 61 min |
| Jul 8, 9:47 PM CDT | Areal Flood Advisory | OHX | Cheatham, Montgomery | 3 hr |
| Jul 8, 11:32 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.